Alert archive / Michigan / Winter Storm Warnings in 2007

Winter Storm Warning 10, NWS Gaylord, MI

November 28, 20074 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Nov 28, 2007, 4:13 PM EST for 4 counties in Michigan. It was in force for 24 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 28, 2007, 4:13 PM EST (21:13 UTC)
Expired
Nov 29, 2007, 4:02 PM EST
In force
24 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Cheboygan County, MI, Emmet County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 8:27 PM ESTSNOW 3.55 Nnw Pellston, MI12 HR TOTAL THRU 8 PM. SNOWDEPTH 8 IN.
Nov 29, 9:15 AM ESTSNOW 3Elmira, MI3 HR TOTAL THRU 9 AM.
Nov 29, 10:25 AM ESTSNOW 2.8Gaylord, MI1 HR TOTAL THRU 1030 AM. SNOW DEPTH 4 IN. WHITEOUT CONDITIONS AND SEVERAL ACCIDENTS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 282113
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST WED NOV 28 2007

...THE WINTRY WEATHER CONTINUES...

.SNOW WILL PERSIST INTO THIS EVENING AS A STORM SYSTEM MOVES
ACROSS THE NORTHERN GREAT LAKES. LAKE EFFECT SNOW WILL THEN
DEVELOP LATER TONIGHT AND CONTINUE THROUGH THURSDAY BEHIND THE
STORM IN THE NORMALLY FAVORED LAKE EFFECT SNOW BELTS OF NORTHWEST
LOWER AND EAST UPPER MICHIGAN. GUSTY WINDS WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING OF SNOW.

MIZ016-017-019-021-022-290500-
/O.UPG.KAPX.WS.A.0009.071129T0000Z-071130T0000Z/
/O.NEW.KAPX.WS.W.0010.071128T2113Z-071129T2200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD
413 PM EST WED NOV 28 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE
HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN
THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN
ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 6 TO LOCALLY 10
INCHES OF NEW SNOW CAN BE EXPECTED.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ020-290500-
/O.UPG.KAPX.WS.A.0009.071129T0000Z-071130T0000Z/
/O.EXB.KAPX.SB.Y.0006.071128T2113Z-071129T2200Z/
LEELANAU-
INCLUDING THE CITY OF...NORTHPORT
413 PM EST WED NOV 28 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST
THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE
HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN
THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN
ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 2 TO 6 INCHES OF
NEW SNOW CAN BE EXPECTED.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ025>027-290500-
/O.EXB.KAPX.SB.Y.0006.071128T2113Z-071129T2200Z/
BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...KALKASKA
413 PM EST WED NOV 28 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST
THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE
HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN
THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN
ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 2 TO 6 INCHES OF
NEW SNOW CAN BE EXPECTED.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ008-015-290500-
/O.EXT.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
413 PM EST WED NOV 28 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM EST
THURSDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM
EST THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE
HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN
THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN
ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 4 TO 8 INCHES OF
NEW SNOW CAN BE EXPECTED. THE HEAVIEST SNOW IS EXPECTED TO FALL NEAR
WHITEFISH POINT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

SMITH
4 follow-up statements
000 
WWUS43 KAPX 290327
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EST WED NOV 28 2007

...THE WINTRY WEATHER CONTINUES...

.A COLD FRONT SWEEPING ACROSS MICHIGAN OVERNIGHT WILL PUSH MUCH
COLDER TEMPERATURES INTO THE WESTERN GREAT LAKES. THIS WILL SET
THE STAGE FOR AN INCREASE IN SNOW SHOWER ACTIVITY TO THE LEE OF
LAKES SUPERIOR AND MICHIGAN OVERNIGHT...AND CONTINUING THROUGH THE
DAY THURSDAY. LOCATIONS FAVORED BY A WEST-NORTHWEST WIND FLOW WILL
BEAR THE BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE
SNOW...WIND GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE
BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT
TIMES.

MIZ016-017-019-021-022-291100-
/O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PELLSTON...CHEBOYGAN...CHARLEVOIX...
BELLAIRE...GAYLORD
1027 PM EST WED NOV 28 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

SNOW SHOWERS WILL DEVELOP DURING THE PRE-DAWN HOURS ACROSS THE
WARNING AREA...AND CONTINUE THROUGH THE DAY THURSDAY. GUSTY WEST
WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW.
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE
REGION BY THURSDAY MORNING. VISIBILITIES IN THE SNOW AND BLOWING
SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE.
BY LATE THURSDAY...FROM 6 TO LOCALLY 10 INCHES OF NEW SNOW CAN BE
EXPECTED.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ008-015-291100-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE
1027 PM EST WED NOV 28 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW DEVELOPING OVERNIGHT...AND
CONTINUING THROUGH THE DAY THURSDAY...WILL CREATE HAZARDOUS
TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND
BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF
A MILE. BY LATE THURSDAY...FROM 4 TO 8 INCHES OF NEW SNOW CAN BE
EXPECTED. THE HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH
POINT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ020-025>027-291100-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...LELAND...FRANKFORT...TRAVERSE CITY...
KALKASKA
1027 PM EST WED NOV 28 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY. 

PERIODS OF SNOW AND BLOWING SNOW DEVELOPING OVERNIGHT AND
CONTINUING THROUGH THE DAY THURSDAY WILL CREATE HAZARDOUS TRAVEL
CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING
SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE.
BY LATE THURSDAY...FROM 2 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

JPB
000 
WWUS43 KAPX 290931
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
431 AM EST THU NOV 29 2007

...THE WINTRY WEATHER CONTINUES...

.COLDER AIR SWEEPING ACROSS MICHIGAN TODAY WILL SET THE STAGE FOR
HEAVY LAKE EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND
MICHIGAN. LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE
BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND
GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES.

MIZ015-291045-
/O.CAN.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
431 AM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 



$$

MIZ016-017-019-021-022-292200-
/O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD
431 AM EST THU NOV 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

SNOW SHOWERS WILL INTENSIFY ACROSS THE WARNING AREA THIS MORNING...
AND CONTINUE THROUGHOUT THE DAY. GUSTY WEST WINDS WILL ALSO
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. HAZARDOUS TRAVEL
CONDITIONS ARE EXPECTED WITH VISIBILITIES IN THE SNOW AND BLOWING
SNOW REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE
TODAY...4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED WITH THE
GREATEST AMOUNTS BETWEEN M-32 AND M-68. 

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.

$$

MIZ008-292200-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
431 AM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL INTENSIFY ACROSS EASTERN LAKE
SUPERIOR THIS MORNING...AND CLIP THE NORTHERN PORTIONS OF CHIPPEWA
COUNTY THROUGH THE DAY. HEAVIEST SNOW IS EXPECTED TO FALL NEAR
WHITEFISH POINT WHERE UP TO 6 INCHES OF SNOW ACCUMULATION IS
EXPECTED. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST OF THE
COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING TO 30
TO 40 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY.

IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS
OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY
CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE
POSSIBLE.

$$

MIZ020-025>027-292200-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
KALKASKA
431 AM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

PERIODS OF SNOW AND BLOWING SNOW WILL OCCUR ACROSS THE ADVISORY AREA
THROUGH THE DAY CREATING HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES
IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN
HALF A MILE. BY LATE TODAY...1 TO 4 INCHES OF NEW SNOW CAN BE
EXPECTED WITH THE GREATEST AMOUNTS NORTH OF M-72.

IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS
OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY
CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE
POSSIBLE.


$$

ADAM
000 
WWUS43 KAPX 291637
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1137 AM EST THU NOV 29 2007

...THE WINTRY WEATHER CONTINUES...

.COLDER AIR SWEEPING ACROSS MICHIGAN TODAY WILL SET THE STAGE FOR
HEAVY LAKE EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND
MICHIGAN. LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE
BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND
GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES.

MIZ016-017-019-021-022-292200-
/O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD
1137 AM EST THU NOV 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY. GUSTY WEST WINDS
WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW.
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED WITH VISIBILITIES IN THE
SNOW AND BLOWING SNOW REDUCED AT TIMES TO LESS THAN ONE QUARTER OF
A MILE. BY LATE TODAY...4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED
WITH THE GREATEST AMOUNTS BETWEEN M-32 AND M-68.

IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE
WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS
IN GOOD RUNNING CONDITION.

$$

MIZ008-292200-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1137 AM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL CLIP THE NORTHERN PORTIONS OF
CHIPPEWA COUNTY THROUGH THE DAY. HEAVIEST SNOW IS EXPECTED TO FALL
NEAR WHITEFISH POINT WHERE UP TO 6 INCHES OF SNOW ACCUMULATION IS
EXPECTED. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST OF THE
COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING TO 30
TO 40 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY.

IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS
OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY
CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE
POSSIBLE.

$$

MIZ020-025>027-292200-
/O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
KALKASKA
1137 AM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

PERIODS OF SNOW AND BLOWING SNOW WILL OCCUR ACROSS THE ADVISORY
AREA THROUGH THE DAY CREATING HAZARDOUS TRAVEL CONDITIONS.
VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT
TIMES TO LESS THAN HALF A MILE. BY LATE TODAY...1 TO 4 INCHES OF
NEW SNOW CAN BE EXPECTED WITH THE GREATEST AMOUNTS NORTH OF M-72.

IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS
OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY
CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE
POSSIBLE.

$$

MR
000 
WWUS43 KAPX 292102
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST THU NOV 29 2007

...THE WINTRY WEATHER CONTINUES...

.COLDER AIR SWEEPING ACROSS MICHIGAN WILL CONTINUE TO PRODUCE LAKE
EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND MICHIGAN.
LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE BRUNT OF THE
SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND GUSTS OF 25 TO
30 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...
REDUCING VISIBILITY TO A QUARTER MILE AT TIMES.

MIZ016-017-019-021-022-301115-
/O.CAN.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/
/O.EXB.KAPX.SB.Y.0006.000000T0000Z-071130T1600Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD
402 PM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM EST
FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST
FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT NORTHWEST LOWER
MICHIGAN TONIGHT...MAINLY NORTH OF M 32 AND WEST OF I 75. 2 TO 4
INCHES OF NEW SNOW CAN BE EXPECTED TONIGHT WITH AN ADDITIONAL 1 TO
3 INCHES EXPECTED IN FRIDAY. WINDS GUSTING TO 25 TO 30 MPH WILL
LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ020-025>027-292215-
/O.CAN.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
KALKASKA
402 PM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THIS
REGION...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED TONIGHT.

$$

MIZ008-300300-
/O.EXT.KAPX.SB.Y.0006.000000T0000Z-071130T0300Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
402 PM EST THU NOV 29 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM
EST THIS EVENING. 

LAKE EFFECT SNOW SHOWERS WILL CLIP THE NORTHERN PORTIONS OF
CHIPPEWA COUNTY THROUGH THIS EVENING. HEAVIEST SNOW IS EXPECTED TO FALL
NEAR WHITEFISH POINT...PARADISE AND SAULT STE MARIE WHERE 1 TO 2
INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. LOCALLY HIGHER
AMOUNT ARE POSSIBLE. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST
OF THE COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING
TO 25 TO 30 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY.

IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS
OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY
CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE
POSSIBLE.

$$

MR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 4:13 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 28, 4:13 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST WED NOV 28 2007

.DISCUSSION...LOW PRESSURE PUSHING ACROSS LAKE SUPERIOR LATE
THIS AFTERNOON HAD A COLD FRONT TRAILING SWD ACROSS WI. THIS COLD
FRONT WILL SWEEP ACROSS MICHIGAN THIS EVENING AND BE WELL E OF
REGION BY DAYBREAK THURSDAY. FORECAST CONCERNS OBVIOUSLY REVOLVE
AROUND WINTER WEATHER HEADLINE DECISIONS...A RESULT OF ONGOING
SYNOPTIC SNOW COMBINED WITH LAKE EFFECT SNOWS EXPECTED LATER
TONIGHT INTO THURSDAY.

NAM/GFS GENERALLY AGREE THAT SYNOPTIC SNOWS WILL TOTAL AN INCH OR
TWO THIS EVENING AS DEEP SYNOPTIC MOISTURE AND ASENCT IMPACT REGION
AHEAD OF 500 MB TROUGH AND COLD FRONT SWINGING THRU WRN GREAT LAKES.
LAKE CONTRIBUTIONS WILL BE LIMITED INITIALLY...BUT INCREASE TOWARD
MIDNIGHT BEHIND COLD FRONT. GFS APPEARS A BIT MORE AGRESSIVE THAN
THE NAM IN THIS RESPECT...WITH -10 TO -12C AIR AT 850 MB SWEEPING
INTO REGION BY 06Z. BY 12Z...CONDITIONS BECOME MORE FAVORABLE FOR
VIGOROUS OVER-LAKE CONVECTION -- INCLUDING 850 MB TEMPS NEAR -15C
(DELTA T/S NEAR 24C)...INVERSION HEIGHTS OF 7 KFT...AND 850-700 MB
RH OF 70-80%. IN ADDITION...MODELS SUGGEST THAT FOLLOWING THE
INTITAL BURST OF LARGE-SCALE ASCENT THIS EVENING...ANOTHER SHORT
WAVE WILL TAKE AIM ON THE REGION BY 12Z THU MORNING. EXPECT PERIOD
OF SYNOPTIC SNOW INTO THIS EVENING (WITH PERHAPS SOME FREEZING
DRIZZLE AS MID CLOUDS DEPART). THEN...A BRIEF LULL IN THE SNOW IS
EXPECTED FROM LATE EVENING THROUGH THE EARLY MORNING HOURS...BEFORE
LES INCREASES TOWARD DAYBREAK AS THE COLDER AIR RUSHES IN.

WILL HOIST WINTER STORM WARNINGS FOR PARTS OF FAR NW LOWER BEGINNING
TONIGHT AND EXTENDING THROUGH THURSDAY. WILL CONTINUE SNOW AND
BLOWING SNOW ADVISORY THROUGH THURSDAY FOR E UPPER...AND ISSUE THE
SAME FOR AREAS AROUND TVC THROUGH THURSDAY. ACCUMULATIONS TONIGHT
WILL RANGE FROM 2 TO 4 INCHES ACROSS NW LOWER AND PARTS OF E
UPPER...WITH LESSER AMOUNTS AWAY FROM THE LAKE SHORE.

SMITH

LONG TERM...THE MAIN CONCERNS LIKE YESTERDAY ARE FOR THE LAKE EFFECT
OVERNIGHT AND INTO THURSDAY, THEN THURSDAY NIGHT INTO FRIDAY
MORNING. THEN ANOTHER BREAK, ONLY TO LEAD INTO THE BIGGER STORM
SATURDAY NIGHT INTO MONDAY, IF YOU INCLUDE THE LES.

THURSDAY...THE WINDS LOOK TO STAY LOCKED IN THROUGH THE DAY OUT OF
THE WEST. THE 850 MB TEMPERATURES ARE IN THE -15C RANGE WITH THE
850-700 MB MOISTURE AROUND 80-90% THROUGH MOST OF THE DAY. THIS
WOULD GIVE US MODERATE AMOUNTS AND COUPLED WITH THE OVERNIGHT
SNOWFALL EXPECTED, IT LOOKS LIKE A 24 HR WARNING WOULD BE WARRANTED.

THURSDAY NIGHT/FRIDAY...MOISTURE BEGINS TO WANE IN THE 850-700 MB
LAYER WITH THE RH FALLING BELOW 50% BY 06Z. HOWEVER, THE FRONT
PROVIDES A SECOND SURGE OF MOISTURE OVERNIGHT, THE MAIN CONCERN IS
THE NAM DELAYS THE MOISTURE UNTIL CLOSER TO 12Z, WHICH WOULD MAKE
THE SNOW A LITTLE SLOWER TO DEVELOP. HOWEVER, THE END RESULT OF THE
THURSDAY NIGHT/FRIDAY TIME PERIOD IS THE SAME, MINOR TO LIGHT
AMOUNTS, MAINLY IN N LOWER. E UPPER ON THE OTHER HAND HAS MOISTURE
STAYING IN THE REGION LONGER WITH ONLY THE WIND DIRECTION CAUSING
THE PROBLEMS. MOST OF THE SNOW WILL BE NEAR WHITEFISH POINT AS THE
WEST WIND/WNW WIND WILL KEEP THINGS NORTH OF ANJ.

FRIDAY NIGHT...THE MOISTURE DOES BEGIN TO TAIL OFF OVERNIGHT SO THAT
BY 12Z THE 850-700 MB LAYER RH IS BELOW 30%. WITH THE SFC HIGH OVER
THE WESTERN GREAT LAKES, WOULD EXPECT THAT THE SNOW SHOWERS WOULD
DWINDLE TO SCATTERED FLURRIES BY 12Z OR BE NON-EXISTENT.

SATURDAY/SATURDAY NIGHT...THE SFC HIGH PRESSURE MOVES OFF AND THE
MOISTURE WITH THE WARM FRONT BEGINS TO MOVE IN BY THE AFTERNOON A LA
THE GFS. THE NAM IS AGAIN SLOWER THAN THE GFS SO FOR NOW HAVE LOW
CHANCE POPS FOR THE AFTERNOON THAN WENT WITH THE HPC IDEA OF HIGH
CHANCE TO LIKELY POPS FOR THE NIGHT.

EXTENDED (SUNDAY THRU WEDNESDAY)...SUNDAY AND MONDAY, MOISTURE
INCREASES WITH THE SOUTH WIND AND THE NEXT STORM SYSTEM APPROACHES.
THE STORM SYSTEM LOOKS TO BE FOLLOWING THE SAME TRACK AS YESTERDAYS
SOLUTION. THE GFS ENSEMBLE LOOKS TO BE A BIT WARMER THAN YESTERDAY
AND IS IN GOOD AGREEMENT WITH THE ECMWF 850 MB TEMPERATURES. SO THE
SNOW SATURDAY NIGHT, WILL HAVE SOME RAIN/SNOW MIX DURING THE DAY IN
THE SE PORTION OF THE FORECAST AREA AND SNOW NORTH AND WEST OF
THERE. THIS HAS THE ABILITY TO BE A SIGNIFICANT SYSTEM WITH A
DEFORMATION AXIS SNOW IN THE BEST MOISTURE AND MICROPHYSICAL
PROCESSES. SUNDAY NIGHT THE RAIN WILL CHANGE BACK TO SNOW WITH A
TRANSITION TO LES ON MONDAY AFTERNOON OR NIGHT. TUESDAY, LES
CONTINUES, BUT IT LOOKS IN E UPPER AND IN AREAS NORTH OF M-72 AS THE
MOISTURE PULLS OUT OF THE REGION. WEDNESDAY, MOISTURE RETURNS WITH
THE NORTH TO NNW FLOW FOR LES TO CONTINUE.

LUTZ

&&

.AVIATION...A STRONG STORM SYSTEM OVER THE CENTRAL PLAINS...WILL
MOVE NORTH INTO LAKE SUPERIOR THIS EVENING. THE SYSTEM WILL EXIT EAST
OF THE STATE...INTO ONTARIO AROUND MIDNIGHT. GUSTY SOUTHEAST WINDS
AHEAD OF THIS SYSTEM WILL LINGER OVR NRN MICHIGAN INTO THIS EVENING.
WINDS WILL REMAIN GUSTY AND TURN WEST OVERNIGHT ACROSS NRN MI AS THE
STORM SYSTEM PUSHES NORTHEAST INTO ONTARIO. THE VFR CONDS CURRENTLY
OVR THE NRN MI TAF SITES...ARE EXPECTED TO DIMINISH TO MVFR THIS
EVENING OVER TVC AND PLN DIMINISHING FURTHER TO IFR OVERNIGHT IN
SNOW AND BLOWING SNOW. THE VFR CONDS OVER APN CURRENTLY ARE
EXPECTED TO DIMINISH TO MVFR THIS EVENING...LINGERING INTO THE
OVERNIGHT PERIOD.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM EST THURSDAY FOR
     MIZ020-025>027.

     WINTER STORM WARNING UNTIL 5 PM EST THURSDAY FOR MIZ016-017-019-
     021-022.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM EST THURSDAY FOR
     MIZ008-015.

LM...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LMZ323-341-342-344>346.

LH...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LHZ345>349.

LS...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Nov 28, 5:11 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
511 AM EST WED NOV 28 2007

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
511 AM EST WED NOV 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW ALONG WITH BLOWING SNOW AND REDUCED VISIBILITIES IS
EXPECTED ACROSS EASTERN UPPER MICHIGAN TODAY. SEE ONGOING WINTER
WEATHER ADVISORY FOR DETAILS.

HEAVY LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN PORTIONS OF
NORTHERN MICHIGAN LATE TONIGHT...ESPECIALLY IN NORTHWEST LOWER
MICHIGAN NORTH OF M-32 AND AROUND PARADISE AND WHITEFISH POINT IN
EASTERN UPPER MICHIGAN. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY.
SEE ONGOING WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN PORTIONS OF NORTHERN
MICHIGAN THURSDAY...ESPECIALLY IN NORTHWEST LOWER MICHIGAN NORTH
OF M-32 AND AROUND PARADISE AND WHITEFISH POINT IN EASTERN UPPER
MICHIGAN. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. SEE ONGOING
WATCH FOR DETAILS.

ACCUMULATING SNOW AND WINDY CONDITIONS ARE POSSIBLE AGAIN SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

ADAM/MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 5:01 AM ESTSnow and Blowing Snow AdvisoryAPXAntrim, Benzie, Cheboygan, Emmet, Grand Traverse, Kalkaska and 2 more71 hr
Nov 28, 5:01 AM ESTWinter Storm WatchAPXAntrim, Cheboygan, Emmet, Leelanau, Otsego11 hr

Nearby

Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.